Jump to content
CrazyBoards.org

Recommended Posts

http://www.experts.scival.com/einstein/pubDetail.asp?t=pm&id=665801&o_id=&

http://www.ncbi.nlm.nih.gov/pubmed/2903220

http://www.ncbi.nlm.nih.gov/pmc/articles/PMC1688193/?page=1

-----

I saw the nurse practitioner at the MHC that I go to. I was talking to her about how I still get anxious and restless, and she mentioned extrapyramidal symptoms.

I remember my pdoc mentioning that lithium can affect my anxiety. Every month when I've been telling him I'm still anxious, he mentions the lithium (are the levels right, for ex.) I know my Lithium levels are normal because every time I go they are either .6 or .7 (far enough from toxic level)

Mom and I think there might be a link between me taking the Lithium and the EPS, but could it be so?

And if I took out the Lithium, I worry as to what mood stabilizer I could take in it's place? I can't take Depakote (couldn't get a stable blood level), Tegratol (made mood worse), Neurontin (side effects), Topamax (pdoc won't prescribe it).

The only mood stabilizer I can think of that I haven't tried is Lamical.

If I were to change over, what sort of symptoms/side effects, should I watch for?

I hope I've covered all my ground and I hope I'm not making an ass out of myself by asking all this.

Part of it is out of curiosity, part is about finding the right answer.

I know all meds have side effects but it's getting more difficult now to deal with the "possible EPS".

Thanks,

Andy

Link to comment
Share on other sites

I've tried Cogentin, Artane and Inderal in the past for akathisia, and none of these worked for me.

(Highest Cogentin dose was 2mg BID; Artane 2mg TID, Inderal 20mg BID.)

Benzodiazapines don't help either (I've been on Valium, Ativan and now Xanax);(Klonopin caused a paradoxical reaction)

Link to comment
Share on other sites

Guest Vapourware

You'll need to talk to your pdoc about your options.

Although I wonder if you are describing anxiety or akathesia? I couldn't get a firm grasp of what you were meaning. With the anxiety, ultimately the best treatment for it is therapy, not medication, and I don't know how much therapy you are getting at the moment.

Link to comment
Share on other sites

It's hard to figure out myself because when I spoke to the NP on Tuesday, she mentioned EPS. But I'm not having Parkinson like effects. I'm having increased anxiety and restlessness.

It's hard to examine fully online (which I understand). I know therapy is best for anxiety, which I go once a week to therapy for a 45 minute session. But if I'm having some sort of restlessness/akathsia/eps, whatever it is, I'm sure that merits other options.

I wish I knew when my pdoc will be back. I currently have an appt for 9/21/11.

Link to comment
Share on other sites

Archived

This topic is now archived and is closed to further replies.

×
×
  • Create New...